Alabama, 2005

Hail in Alabama, May 10, 2005

May 10, 2005 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 6:15 PM CST, 4 minutes earlier.

Area forecast discussion, May 10, 6:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT TUE MAY 10 2005

.UPDATED...
CONVECTION IS CONFINED TO EXTREME EASTERN ALABAMA EARLY THIS EVENING
AND DECIDED TO REMOVE RAIN CHANCES FOR AREAS WEST OF INTERSTATE 65
FOR THE REMAINDER OF TONIGHT.  UPDATED ZONES HAVE BEEN SENT.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

58/ROSE
Hazardous weather outlook, May 10, 4:18 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT TUE MAY 10 2005

ALZ011>015-017>050-112218-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
518 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TONIGHT).

THERE IS A SMALL CHANCE FOR STRONG OR SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ACROSS FAR EAST CENTRAL ALABAMA
EARLY THIS EVENING.

THE COMBINATION OF UNSTABLE AIR AND SOME LIFT FROM A DEPARTING
LOW PRESSURE SYSTEM MAY ALLOW A FEW STRONG THUNDERSTORMS TO DEVELOP
AND MOVE ACROSS LOCATIONS EAST OF A GADSDEN TO AUBURN LINE EARLY
THIS EVENING.  THE THREAT FOR STRONG STORMS WILL DIMINISH WITH
THE LOSS OF DAYTIME HEATING AFTER 830 PM CDT.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).

THERE IS A CHANCE OF STRONG THUNDERSTORMS AS A COLD FRONT MOVES
INTO THE AREA ON SUNDAY.  THE EXACT TIMING AND STRENGTH OF THE
FRONT AND STORMS ARE STILL UNCERTAIN AT THIS TIME.

OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY EARLY THIS EVENING FOR FAR EAST CENTRAL ALABAMA.

MBS/91

In the hours before

Local storm report, May 10, 6:05 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 SE GAYLESVILLE        34.23N 85.51W
05/10/2005  0.88 INCH        CHEROKEE           AL   PUBLIC

            NICKEL SIZE HAIL COVERING THE GROUND.

&&

JSS

The radar

The Northeast Alabama radar (KHTX), 110 km away, was scanning. The volume nearest the first event began at 00:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherokee

When
May 10, 6:19 PM CST
Where
Cherokee County, Forney
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.083, -85.467

Penny size hail was reported along US 431 near Forney.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449049.